Alert archive / Montana / Winter Storm Warnings in 2005

Winter Storm Warning 6, NWS Great Falls, MT

December 13, 2005

NWS Great Falls, MT issued this winter storm warning at Dec 13, 2005, 11:29 AM MST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2005, 11:29 AM MST (18:29 UTC)
Expired
Dec 14, 2005, 8:00 PM MST
In force
33 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTFX 131829
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1129 AM MST TUE DEC 13 2005

MTZ050-051-140230-
/O.NEW.KTFX.WS.W.0006.051213T1829Z-051214T1900Z/
/O.EXT.KTFX.SB.Y.0005.000000T0000Z-051214T1900Z/
JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...STANFORD...LEWISTOWN
1129 AM MST TUE DEC 13 2005

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM MST WEDNESDAY
 FOR THE MOUNTAINS...
...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 12 PM MST
WEDNESDAY FOR THE PLAINS...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST WEDNESDAY. THIS
WARNING INCLUDES THE SNOWY...MOCCASIN...JUDITH...AND HIGHWOOD
MOUNTAINS. THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT
UNTIL 12 PM MST WEDNESDAY FOR THE PLAINS.

TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCAL ACCUMULATIONS
OF 6 INCHES ARE EXPECTED ON THE PLAINS. SNOW ACCUMULATIONS OF 6 TO
12 INCHES ARE LIKELY IN THE MOUNTAINS WITH LOCAL ACCUMULATIONS OF
18 INCHES ON NORTH FACING SLOPES. IN ADDITION... NORTHWEST WINDS
15 TO 25 MPH OVER THE PLAINS AND 25 TO 40 MPH IN THE MOUNTAINS
WILL CREATE AREAS OF BLOWING SNOW. VISIBILITIES WILL BE REDUCED TO
1/4 MILE AT TIMES THROUGH WEDNESDAY MORNING IN FALLING AND BLOWING
SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION AND ALLOW EXTRA TIME WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ012-140230-
/O.NEW.KTFX.WS.W.0006.051213T1829Z-051214T1900Z/
CASCADE-
INCLUDING THE CITY OF...GREAT FALLS
1129 AM MST TUE DEC 13 2005

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM MST WEDNESDAY
 FOR THE MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST WEDNESDAY. THIS
INCLUDES THE LITTLE BELT AND BIG BELT AND HIGHWOOD MOUNTAINS.

SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE LIKELY WITH LOCAL
ACCUMULATIONS OF 18 INCHES ON NORTH FACING SLOPES. IN ADDITION...
NORTHWEST WINDS 20 TO 40 MPH WILL CREATE AREAS OF BLOWING SNOW.
VISIBILITIES WILL BE REDUCED TO 1/4 MILE AT TIMES THROUGH
WEDNESDAY MORNING IN FALLING AND BLOWING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
6 follow-up statements
000 
WWUS45 KTFX 132115
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
215 PM MST TUE DEC 13 2005

MTZ050-051-140500-
/O.CON.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/
/O.CON.KTFX.SB.Y.0005.000000T0000Z-051214T1900Z/
JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...STANFORD...LEWISTOWN
215 PM MST TUE DEC 13 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST
WEDNESDAY FOR THE MOUNTAINS...
...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM
MST WEDNESDAY FOR THE PLAINS...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST
WEDNESDAY FOR THE MOUNTAINS. THIS WARNING INCLUDES THE
SNOWY...MOCCASIN...JUDITH...AND HIGHWOOD AND LITTLE BELT
MOUNTAINS. A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT
UNTIL 12 PM MST WEDNESDAY FOR THE PLAINS.

TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCAL
ACCUMULATIONS OF 6 INCHES ARE EXPECTED ON THE PLAINS. SNOW
ACCUMULATIONS OF 6 TO 12 INCHES ARE LIKELY IN THE MOUNTAINS WITH
LOCAL ACCUMULATIONS OF 18 INCHES ON NORTH FACING SLOPES. IN
ADDITION... NORTHWEST WINDS 15 TO 25 MPH OVER THE PLAINS AND
25 TO 40 MPH IN THE MOUNTAINS WILL CREATE AREAS OF BLOWING SNOW.
VISIBILITIES WILL BE REDUCED TO 1/4 MILE AT TIMES THROUGH
WEDNESDAY MORNING IN FALLING AND BLOWING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION AND ALLOW EXTRA TIME WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ012-140500-
/O.CON.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/
CASCADE-
INCLUDING THE CITY OF...GREAT FALLS
215 PM MST TUE DEC 13 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST
WEDNESDAY FOR THE MOUNTAINS...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST
WEDNESDAY FOR THE MOUNTAINS. THIS INCLUDES THE LITTLE BELT AND
BIG BELT AND HIGHWOOD MOUNTAINS.

SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE LIKELY WITH LOCAL
ACCUMULATIONS OF 18 INCHES ON NORTH FACING SLOPES. IN ADDITION...
NORTHWEST WINDS 20 TO 40 MPH WILL CREATE AREAS OF BLOWING SNOW.
VISIBILITIES WILL BE REDUCED TO 1/4 MILE AT TIMES THROUGH
WEDNESDAY MORNING IN FALLING AND BLOWING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KTFX 140240
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
740 PM MST TUE DEC 13 2005

MTZ054-141045-
/O.EXA.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/
MEAGHER-
INCLUDING THE CITY OF...WHITE SULPHUR SPRINGS
740 PM MST TUE DEC 13 2005

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM MST WEDNESDAY FOR THE 
LITTLE BELT MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR THE LITTLE BELT MOUNTAINS IN MEAGHER COUNTY...WHICH
IS IN EFFECT UNTIL 12 PM MST WEDNESDAY.

SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE LIKELY WITH LOCAL
ACCUMULATIONS OF 18 INCHES. IN ADDITION... NORTHWEST WINDS 20 TO
40 MPH WILL CREATE AREAS OF BLOWING SNOW. VISIBILITIES WILL BE
REDUCED TO 1/4 MILE AT TIMES THROUGH WEDNESDAY MORNING IN FALLING
AND BLOWING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ050-051-141045-
/O.CON.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/
/O.CON.KTFX.SB.Y.0005.000000T0000Z-051214T1900Z/
JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...STANFORD...LEWISTOWN
740 PM MST TUE DEC 13 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST
WEDNESDAY FOR THE MOUNTAINS...
...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM
MST WEDNESDAY FOR THE PLAINS...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST
WEDNESDAY FOR THE MOUNTAINS. THIS WARNING INCLUDES THE
SNOWY...MOCCASIN...JUDITH...AND HIGHWOOD AND LITTLE BELT
MOUNTAINS. A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT
UNTIL 12 PM MST WEDNESDAY FOR THE PLAINS.

TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCAL
ACCUMULATIONS OF 6 INCHES ARE EXPECTED ON THE PLAINS. SNOW
ACCUMULATIONS OF 6 TO 12 INCHES ARE LIKELY IN THE MOUNTAINS WITH
LOCAL ACCUMULATIONS OF 18 INCHES ON NORTH FACING SLOPES. IN
ADDITION... NORTHWEST WINDS 15 TO 25 MPH OVER THE PLAINS AND
25 TO 40 MPH IN THE MOUNTAINS WILL CREATE AREAS OF BLOWING SNOW.
VISIBILITIES WILL BE REDUCED TO 1/4 MILE AT TIMES THROUGH
WEDNESDAY MORNING IN FALLING AND BLOWING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION AND ALLOW EXTRA TIME WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ012-141045-
/O.CON.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/
CASCADE-
INCLUDING THE CITY OF...GREAT FALLS
740 PM MST TUE DEC 13 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST
WEDNESDAY FOR THE MOUNTAINS...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST
WEDNESDAY FOR THE MOUNTAINS. THIS INCLUDES THE LITTLE BELT AND
BIG BELT AND HIGHWOOD MOUNTAINS.

SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE LIKELY WITH LOCAL
ACCUMULATIONS OF 18 INCHES ON NORTH FACING SLOPES. IN ADDITION...
NORTHWEST WINDS 20 TO 40 MPH WILL CREATE AREAS OF BLOWING SNOW.
VISIBILITIES WILL BE REDUCED TO 1/4 MILE AT TIMES THROUGH
WEDNESDAY MORNING IN FALLING AND BLOWING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

THOMSON
000 
WWUS45 KTFX 141100
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
400 AM MST WED DEC 14 2005

MTZ050-051-141900-
/O.CON.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/
/O.CON.KTFX.SB.Y.0005.000000T0000Z-051214T1900Z/
JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...STANFORD...LEWISTOWN
400 AM MST WED DEC 14 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY 
FOR THE MOUNTAINS...
...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON
MST TODAY FOR THE PLAINS...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 
TODAY FOR THE MOUNTAINS. THIS WARNING INCLUDES THE
SNOWY...MOCCASIN...JUDITH...HIGHWOOD AND LITTLE BELT MOUNTAINS. 
A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST
TODAY FOR THE PLAINS.

A MOIST NORTHLY FLOW WILL CONTINUE TO PROVIDE UPSLOPE SNOWFALL
ACROSS CENTRAL MONTANA THROUGH THIS MORNING...BEFORE TAPERING TO
SNOW SHOWERS THIS AFTERNOON. STORM TOTAL SNOW ACCUMULATIONS OF 3
TO 6 INCHES ARE EXPECTED ON THE PLAINS WITH SNOW ACCUMULATIONS OF
7 TO 14 INCHES LIKELY IN THE MOUNTAINS WITH LOCAL ACCUMULATIONS OF
18 INCHES ON NORTH FACING SLOPES. IN ADDITION...NORTHWEST WINDS AT
15 TO 25 MPH OVER THE PLAINS AND 25 TO 40 MPH IN THE MOUNTAINS
WILL CREATE AREAS OF BLOWING SNOW. VISIBILITIES WILL BE REDUCED TO
1/4 MILE AT TIMES THROUGH THIS MORNING IN FALLING AND BLOWING
SNOW. CONDITIONS ARE EXPECTED TO IMPROVE THIS AFTERNOON AS
SNOWFALL AND WIND SPEEDS DIMINISH.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION AND ALLOW EXTRA TIME WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ012-054-141900-
/O.CON.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/
CASCADE-MEAGHER-
INCLUDING THE CITIES OF...GREAT FALLS...WHITE SULPHUR SPRINGS
400 AM MST WED DEC 14 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY FOR 
THE MOUNTAINS...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY FOR
THE MOUNTAINS. THIS INCLUDES THE LITTLE BELT AND HIGHWOOD
MOUNTAINS OF CASCADE AND MEAGHER COUNTIES. 

STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE LIKELY WITH
LOCAL ACCUMULATIONS OF 18 INCHES ACROSS THE HIGHEST ELEVATIONS. IN
ADDITION... NORTHWEST WINDS AT 20 TO 40 MPH WILL CREATE AREAS OF
BLOWING SNOW. VISIBILITIES WILL BE REDUCED TO 1/4 MILE AT TIMES
THROUGH THIS MORNING IN FALLING AND BLOWING SNOW. SNOWFALL AND
WINDS WILL DIMINISH THIS AFTERNOON

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
HOENISCH
000 
WWUS45 KTFX 141532
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
832 AM MST WED DEC 14 2005

MTZ050-051-141900-
/O.UPG.KTFX.SB.Y.0005.000000T0000Z-051214T1900Z/
/O.CON.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/
JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...STANFORD...LEWISTOWN
832 AM MST WED DEC 14 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. A
WINTER STORM WARNING IS NOW IN EFFECT UNTIL NOON MST TODAY FOR
JUDITH BASIN AND FERGUS COUNTIES.

SNOW...HEAVY AT TIMES...WILL CONTINUE OVER JUDITH BASIN AND
FERGUS COUNTIES THROUGH NOON TODAY. NEW SNOW ACCUMULATIONS OF 3 TO
6 INCHES ARE EXPECTED. NORTHWEST WINDS AT 20 TO 30 MPH...WITH
GUSTS TO 40 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.
NEAR WHITEOUT CONDITIONS CAN BE EXPECTED THROUGH NOON TODAY.
CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE THIS AFTERNOON AS
SNOWFALL AND WIND SPEEDS DIMINISH.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

MTZ012-054-141900-
/O.CON.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/
CASCADE-MEAGHER-
INCLUDING THE CITIES OF...GREAT FALLS...WHITE SULPHUR SPRINGS
832 AM MST WED DEC 14 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY
FOR THE LITTLE BELT MOUNTAINS...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY FOR
THE LITTLE BELT MOUNTAINS.

SNOW...HEAVY AT TIMES...WILL CONTINUE OVER THE LITTLE BELT
MOUNTAINS THROUGH NOON TODAY. THIS INCLUDES HIGHWAY 89...FROM BELT
TO WHITE SULPHUR SPRINGS. NEW SNOW ACCUMULATIONS THIS MORNING OF 3
TO 5 INCHES ARE EXPECTED IN THE MOUNTAINS. NORTHWEST WINDS OF 20
TO 30 MPH WILL CREATE AREAS OF BLOWING SNOW. EXPECT VISIBILITIES
TO BE REDUCED TO ONE QUARTER MILE AT TIMES THROUGH NOON TODAY.
SNOWFALL AND WINDS WILL BEGIN TO DIMINISH SLOWLY THIS AFTERNOON.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS45 KTFX 141832
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1132 AM MST WED DEC 14 2005

MTZ012-054-141945-
/O.CAN.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/
CASCADE-MEAGHER-
INCLUDING THE CITIES OF...GREAT FALLS...WHITE SULPHUR SPRINGS
1132 AM MST WED DEC 14 2005

...WINTER STORM WARNING IS CANCELLED FOR THE LITTLE BELT
MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER STORM WARNING FOR THE LITTLE BELT MOUNTAINS.

HEAVY SNOW IS COMING TO AN END OVER THE LITTLE BELT MOUNTAINS.
PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON
HOURS...BUT ANY NEW SNOW ACCUMULATIONS WILL BE LESS THAN 2 INCHES.

$$

MTZ050-051-150300-
/O.EXT.KTFX.WS.W.0006.000000T0000Z-051215T0300Z/
JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...STANFORD...LEWISTOWN
1132 AM MST WED DEC 14 2005

...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 PM MST THIS
EVENING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

SNOW...HEAVY AT TIMES...WILL CONTINUE OVER JUDITH BASIN AND
FERGUS COUNTIES THROUGH THE AFTERNOON. NEW SNOW ACCUMULATIONS OF
4 TO 8 INCHES ARE EXPECTED TODAY. TOTAL SNOW ACCUMULATIONS OF 15 TO
20 INCHES CAN BE EXPECTED AT LOWER ELEVATIONS...AND UP TO 40
INCHES IN THE MOUNTAINS. NORTHWEST WINDS AT 20 TO 30 MPH... WITH
GUSTS TO 40 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.
NEAR WHITEOUT CONDITIONS CAN BE EXPECTED THROUGH 5 PM TODAY.
CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE THIS EVENING AS
SNOWFALL AND WIND SPEEDS DIMINISH.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS45 KTFX 150256
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
756 PM MST WED DEC 14 2005

MTZ050-051-150400-
/O.EXP.KTFX.WS.W.0006.000000T0000Z-051215T0300Z/
JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...STANFORD...LEWISTOWN
756 PM MST WED DEC 14 2005

...WINTER STORM WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

SNOW HAS PRETTY MUCH COME TO AN END ACROSS THE AREA THIS EVENING.
A FEW SNOW SHOWERS WILL STILL BE POSSIBLE OVER THE SNOWY MOUNTAINS
THROUGH ABOUT 10 PM. ADDITIONAL ACCUMULATIONS WILL BE UNDER AN
INCH. NORTHWEST WINDS OF 10 TO 20 MPH WILL CAUSE MINOR BLOWING AND
DRIFTING OF THE FRESHLY FALLEN SNOW FOR THE REST OF THIS EVENING.
WINDS WILL THEN SLOWLY DIMINISH AFTER MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Dec 13, 9:45 AM MST, 1 hour 44 minutes earlier.

Area forecast discussion, Dec 13, 9:45 AM MST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
945 AM MST TUE DEC 13 2005

.UPDATE...
AN UPPER LEVEL SHORT WAVE TROUGH AND ASSOCIATED SURFACE COLD FRONT
CONTINUE TO MOVE ACROSS THE REGION THIS MORNING. THE FRONT HAS
CLEARED ALL OF CENTRAL MONTANA AND MOST OF SOUTHWEST MONTANA.
LIGHT SNOW ASSOCIATED WITH THE FRONT CONTINUES OVER SOUTHWEST
MONTANA. A LARGER AREA OF SNOW ASSOCIATED WITH UPSLOPE FLOW AND
WEAK ISENTROPIC LIFT CONTINUES OVER PORTIONS OF CENTRAL MONTANA.
THIS AREA OF SNOW EXTENDS FROM LEWIS AND CLARK COUNTY THROUGH
SOUTHERN CASCADE COUNTY AND INTO JUDITH BASIN AND FERGUS COUNTIES.

UPSLOPE FLOW WILL SUSTAIN THE SNOW FOR THE REMAINDER OF TODAY OVER
THE MOUNTAINS OF CENTRAL MONTANA. WILL KEEP THE SNOW AND BLOWING
SNOW ADVISORY GOING. MINIMAL LIFT ACROSS THE REST OF CENTRAL
MONTANA WILL KEEP SNOWFALL FAIRLY LIMITED FOR THE REST OF TODAY.
HAVE LOWERED POPS OVER MOST OF CENTRAL MONTANA FOR THE REMAINDER
OF TODAY. PRESSURE GRADIENTS IN THE LOWER LEVELS OF THE ATMOSPHERE
WILL FAVOR A FAIRLY BRISK WEST TO NORTHWEST WIND. TEMPERATURES
TODAY WILL WARM VERY LITTLE DUE TO CLOUDS AND COLD AIR ADVECTION.

BESIDES THE SNOW WITH THE INITIAL FRONTAL PASSAGE...MOST OF THE
SNOW OVER SOUTHWEST MONTANA WILL BE CONFINED TO THE MOUNTAINS.
HAVE RAISED POPS AROUND THE BRIDGER MOUNTAINS AS SPOTTER REPORTS
INDICATE SNOW IS ALREADY FALLING. HAVE RAISED AFTERNOON HIGHS OVER
SOME OF THE VALLEYS AS THE FRONTAL PASSAGE HAS SCOURED OUT THE
COLD AIR AND WARMED THEM UP. SCHAUMANN

&&

.AVIATION...
UPDATED 1140Z.
A LOW PRESSURE SYSTEM WILL SPREAD CLOUDS AND SNOW ACROSS MONTANA
TODAY. SNOW AND LOW CLOUDS HAVE ENTERED NORTH CENTRAL MONTANA AND
WILL SPREAD SOUTH AND EAST THROUGH THE DAY. CEILINGS WILL LOWER TO
1000 TO 3000 FEET AND VISIBILITIES WILL DROP TO ONE TO TWO MILES IN
THE SNOW. HEAVIER SNOW WILL BE EXPERIENCED NEAR THE MOUNTAINS WHERE
VISIBILITY WILL BE BELOW ONE MILE AND CEILINGS UNDER 500 FEET.
CONDITIONS WILL START TO IMPROVE BY 00Z.

&&

.PREV DISCUSSION... (ISSUED 440 AM MST TUE DEC 13 2005)

DISCUSSION...

TODAY THOUGH THURSDAY...A SHORTWAVE TROUGH AND SURFACE COLD FRONT
WILL DROP SOUTHEAST ACROSS THE FORECAST AREA TODAY. THE FRONT HAS
ALREADY MOVED THROUGH PORTIONS OF NORTHCENTRAL MT AND WILL
CONTINUE SOUTH...SHIFTING WINDS TO THE NORTHWEST THROUGH EARLY
THIS AFTERNOON. PRECIP CHANCES WILL INCREASE BEHIND THE FRONT AS
AN UPPER LEVEL DISTURBANCE AND DEEPER NNW UPSLOPE WINDS DEVELOP
THIS MORNING OVER NORTHCENTRAL MT. MOST OF THE NORTHCENTRAL MT
PLAINS WILL ONLY SEE A PERIOD OF LIGHT SNOW THIS
MORNING...BRINGING AN INCH OR LESS ACCUMULATION BEFORE THE SNOW
TAPERS TO SHOWERS THIS AFTERNOON. HOWEVER...NNW FLOW ALOFT WILL
FAVOR INCREASED PRECIPITATION AMOUNTS ON THE NORTH SLOPES OF THE
THE LITTLE BELTS AND SNOWIES WHERE 3-6 SNOW AMOUNTS ARE POSSIBLE
WITH LOCALLY HIGHER AMOUNTS IN THE MTNS. SNOW IN THESE AREAS WILL
CONTINUE INTO THIS EVENING. IN ADDITION...GUSTY NW WINDS WILL
DEVELOP OVER THE PLAINS WITH AREAS OF REDUCED VISIBILITIES IN
BLOWING SNOW POSSIBLE IN FERGUS AND JUDITH BASIN COUNTIES THROUGH
THIS EVENING AND WILL THEREFORE ISSUE A SNOW AND BLOWING SNOW
ADVISORY FOR THESE AREAS TO HIGHLIGHT THIS. WITH THE MORNING
FRONTAL PASSAGE OVER NORTHERN ZONES...TEMPERATURES WILL REMAIN
STEADY NEAR THEIR CURRENT VALUES AROUND 30 DEGREES. A SOMEWHAT
MOIST NORTHERLY FLOW WILL CONTINUE THROUGH TONIGHT FOR A CHANCE
OF SNOW WITH HIGHER CHANCES OVER THE CENTRAL MTNS. A DRIER NW FLOW
ALOFT DEVELOPS ON WEDNESDAY AND THURSDAY WITH SURFACE HIGH
PRESSURE OVER THE REGION. THIS WILL BRING AN END TO ANY LINGERING
SNOW SHOWERS BY LATE WEDNESDAY WITH TEMPERATURES BELOW SEASONAL
AVERAGES THROUGH THE PERIOD. HOENISCH

THURSDAY NIGHT THROUGH SUNDAY NIGHT...MODELS CONTINUE TO INDICATE AN
UPPER LEVEL RIDGE ALONG THE WEST COAST OF NORTH AMERICA WITH
NORTHERLY FLOW ALOFT OVER THE NORTHERN ROCKIES FOR THIS TIME FRAME.
SHORT WAVES WILL DROP SOUTH AND MOVE THROUGH THE REGION IN THE
NORTHERLY FLOW ALOFT BRINGING COOLER CONDITIONS A CHANCE OF LIGHT
SNOW THROUGH SATURDAY. ON SUNDAY WEAK RIDGE IN THE NORTHERLY FLOW
WILL BRING WARMER AND DRIER CONDITIONS. MEIER

MONDAY THROUGH WEDNESDAY
MODELS IN THE EXTENDED PERIOD SEEM TO AGREE ON A RIDGE BUILDING INTO
THE REGION MONDAY. KEPT LOW POPS IN FOR THE MOUNTAINS ON MONDAY AND
TUESDAY WITH A CHANCE FOR A SHORTWAVE TO PASS THROUGH THE NORTHWEST
UPPER LEVEL FLOW. TEMPERATURES WILL BE CLOSE TO SEASONAL FOR THE
PERIOD. SAUCIER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  32  16  26   6 /  40  30  10   0
CTB  32  15  26   4 /  40  10   0   0
HLN  26  12  21  -5 /  60  20   0   0
BZN  26   6  17  -8 /  70  30  20   0
WEY  16 -13  15 -18 /  70  60  20  10
DLN  31   5  17   0 /  30  10   0   0
HVR  35  18  28   9 /  50  30  20  20
LWT  32  15  24   4 /  90  60  30  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
SNOW AND BLOWING SNOW ADVISORY UNTIL 11 PM MST THIS EVENING FOR
MTZ050-MTZ051.

&&

SHORT TERM...SCHAUMANN/HOENISCH
LONG TERM...MEIER/SAUCIER
AVIATION...BLANK/MEIER

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 13, 4:26 AM MST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
426 AM MST TUE DEC 13 2005

MTZ008>015-044>049-052>055-141200-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JEFFERSON-BROADWATER-
MEAGHER-GALLATIN-
426 AM MST TUE DEC 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ050-051-141200-
JUDITH BASIN-FERGUS-
426 AM MST TUE DEC 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE AND CANADIAN COLD FRONT WILL BRING SNOW
AND GUSTY WINDS TO FERGUS AND JUDITH BASIN COUNTIES THROUGH THIS
EVENING. THE NATIONAL WEATHER SERVICE HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY THROUGH 11 PM THIS EVENING. PLEASE REFER TO
GTFWSWTFX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 4:11 AM MSTSnow and Blowing Snow AdvisoryTFX28 hr

Nearby

Winter Storm Warnings in Montana, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.